MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Navigation unit displayed 2.5 degress flexion on femur but then when advanced to next screen it showed 1 degree of flexion.
 
Additional Manufacturer Narrative
At this time the device has been requested to be returned to orthalign for evaluation by an orthalign engineer.If the device is returned an investigation will be performed to attempt to confirm the complaint and determine the root cause.A follow up report will be filed detailing the results of the investigation.
 
Additional Manufacturer Narrative
The navigation unit was returned to orthalign for investigation and tested with an in-house reference sensor and bracket.The system passed all testing and the numbers on the summary screen matched the values on the resection plane screen within 0.5 degrees on every attempt.The navigation unit logs were also downloaded and reviewed.The complaint is unable to be confirmed as neither the log file nor testing demonstrated the issue seen by the user.The root cause is also unable to be confimred but a potential root case is a software anomaly which has been seen during engineering investigation of production units where the buzzer interferes with the final registration values on the summary screen.It is possible this issue was present for the user in this navigation unit but no longer present during investigation due to environmental conditions, handling or use since the clinical procedure.
 
Event or Problem Description

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 92618
MDR Report Key21525997
Report Number3007521480-2025-00008
Device Sequence Number9560385
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number406000-02
Device Lot Number2412123LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown